Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Delayed periods after taking birth control pills, pregnancy test negative

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11707 Questions
Hello doctor, I got my periods last on Jun 27th. Its been 65 days since then. Being worried of delay in getting periods, I took Sysron - n (6 tablets over 3 days) as prescribed by a doctor earlier. How long does it take to get periods after taking these tablets, yesterday morning being the last tablet i took.
Age - 25, married (pregnancy test was negative when checked before taking tablet), ht-5ft2'', wt-59Kgs
Posted Mon, 30 Apr 2012 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 14 minutes later

Thanks for writing to us.

After stopping the artificial Progesterone tablets(sysron-N), normally the bleeding starts after 48 hours from the last dose taken. You should expect your periods to begin on 5th- 6th of September.

A dosage schedule of twice daily dose only for three days is slightly on a lower side. It should be taken for at least five days for complete effect. Now you have to wait till 10th September and if still there is no bleeding then you might have to repeat the full course of Synthetic Progesterone or take oral pills for a full month after ruling out pregnancy again.

You also need to consult your Gynecologist to find out the cause of such a delay in the periods as it might happen due to Hypothyroidism, Post Pill Amennorhea, Polycystic Ovarian Syndrome or less frequently a pituitary tumor causing high prolactin levels or a Hypothalamic disease.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor